MAUDE Adverse Event Report: BAUSCH + LOMB 23G POSTERIOR PROCEDURAL PACK WITH V & WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 23G POSTERIOR PROCEDURAL PACK WITH V & WF; UNIT PHACOEMULSIFICATION
Model Number BL5223WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not received for evaluation, a review of the video provided was performed.The original packaging was not visible in the video.The part number and lot number cannot be verified or determined.However, the video does clearly show a 23ga vitrectomy cutter in a surgical setting.The tip of the vitrectomy cutter was in a priming cup.The stellaris system cannot be seen in the video.The cutter can be heard ¿humming¿ verifying that it was active.The tubing had air bubbles in the line.The cutter did not appear to be aspirating correctly.It should be noted that an air leak that reduces aspiration could contribute to poor cutting performance.However, the cause for the loss of aspiration cannot be determined by viewing the video alone.The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The user facility in china reported the vitrectomy cutter could not cut, but continued to aspiration during the operation.There was no effect on the patient.
 
Additional Manufacturer Narrative
The cause of the poor cutting performance could not be determined as the complaint unit was not returned.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
One opened bl5223wv pack from lot x6750 was returned.The expiration date on the label is 2026-feb-09.Visual inspection found the assembly wadded and tangled inside the pack tray.However, the collection cassette assembly was clean and dry.Inspection of the 23ga.Vit cutter found the tip protector was in place as it should be.The needle was bent.The port window was in the open position.The cutter tubing was clean and dry and does not appear to have been used.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutter had good clean cuts throughout the various cut rates and had good aspiration.This cutter performed as intended.Due to the condition of the product received it cannot be determined if this is cutter shown in the video previously provided.This complaint will be confirmed based on the video.

Brand Name
23G POSTERIOR PROCEDURAL PACK WITH V & WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
6362263089
MDR Report Key22828313
Report Number0001920664-2025-00095
Device Sequence Number17281502
Product Code HQC
UDI-Device Identifier00757770058587
UDI-Public(01)00757770058587(17)260209(10)X6750
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Model NumberBL5223WV
Device Lot NumberX6750
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer09/10/2025
10/17/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date10/06/2025
10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown